NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 27, 6:09 AM EST, 21 minutes earlier.
Area forecast discussion, Jun 27, 6:09 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
709 AM EDT Sat Jun 27 2020
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 419 AM EDT Sat Jun 27 2020
Warm, moist air will persist over the area for the forecast period
allowing for chances of thunderstorms nearly everyday.
&&
.NEAR TERM /Today/...
Issued at 419 AM EDT Sat Jun 27 2020
A surface warm front has started sagging south into the forecast
area early this morning and will continue to do so through the
day. The low level jet that was promoting strong storms late last
night has moved further east, allowing storms to weaken in our
area. Latest CAMs show coverage becoming more isolated this
morning but increasing again this afternoon with daytime heating.
At any point today, rainfall within storms could be heavy, leading
to isolated flooding as models show PWATs at the high end of
normal for this time of year. Prolonged flooding is not expected,
with the exception of areas that may experience training storms,
due to grounds still being dry across the state. Increased
instability and lapse rates this afternoon could lead to some
storms producing damaging winds or even hail. Highs today will be
near normal, in the mid 80s.
&&
.SHORT TERM /Tonight through Monday Night/...
Issued at 419 AM EDT Sat Jun 27 2020
Central Indiana will be on the peripheral back edge of a ridge,
meaning that the air mass over the area will be warm and moist. A
frontal boundary looks to stay over the area for the first part of
the short term before pushing back north later in the period. The
persistent warm, somewhat unstable air will allow for at least
chance PoPs of thunderstorms for the entirety of the period. Did
cap the PoPs to likely given that the surface boundary is not very
strong. Highs will be from the mid 80s to lower 90s with lows
near 70.
&&
.LONG TERM /Tuesday Through Friday Night/...
Issued at 249 AM EDT Sat Jun 27 2020
Warm and humid Weather with nearly daily chances for showers or
thunderstorms looks to continue through much of the next week.
ECMWF continues to keep a very warm and humid air mass in place
through much of the next week. High pressure continues to be
suggested to be in place aloft through the week. Meanwhile at the
surface Low pressure is expected to be in place over the
plains...extending a frontal Boundary across Indiana. This lower
level feature along with the warm and humid air mass will be keys
for Thunderstorm development through Thursday. Thus...daily
chances for storms will be in the forecast through then.
Chances for storms on Thursday night through Friday night are less
as high pressure over the Great lakes begins a easterly flow of
air to Central Indiana and the frontal boundary is depicted to sag
southward...exiting the area. This will remove one of our forcing
features...but a warm and humid air mass will remain across the
area. Thus some small chances will persist...but confidence in
that is low.
Look for temps to remain at or above seasonal normals.
&&
.AVIATION /Discussion for the 271200Z Tafs/...
Issued at 709 AM EDT Sat Jun 27 2020
VFR conditions are mainly expected for this taf period...however
periods of MVFR and IFR will be possible when and TSRA strikes a
Taf site.
A surface frontal boundary across Central Indiana in combination
with several upper level weather disturbances expected to push
across Central Indiana Today and tonight will generate showers and
thunderstorms through the course of the day. Aiding TSRA
development will be the warm and humid air mass in place across
Indiana and models showing favorable forecast soundings for
convection. HRRR shows several waves of showers and storms passing
across the area this morning through this evening. Thus have tried
to cover most of this period with VCTS/VCSH mention as confidence
for precise timing is too low.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...KH
NEAR TERM...KH
SHORT TERM...KH
LONG TERM....Puma
AVIATION...JP
Hazardous weather outlook, Jun 27, 4:46 AM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
546 AM EDT Sat Jun 27 2020
INZ021-028>031-035>049-051>057-060>065-067>072-281000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
546 AM EDT Sat Jun 27 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: There is a MARGINAL RISK for severe thunderstorms Today and
Tonight.
Hazards: Lightning, brief heavy rainfall, hail and damaging winds.
Timing: Through the day and into the evening hours.
Discussion: A frontal boundary will linger across Central Indiana
today and tonight. Thunderstorms will develop along this boundary and
push across the state today and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Outlook: There are chances for thunderstorms through most of the
forecast period.
Discussion: Several upper waves combining with a warm humid airmass
will keep chances for showers and thunderstorms in the forecast
through much of the upcoming seven day period. It is too soon to
determine if these storms will be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Saturday afternoon and evening.
.STORM MOTION STATEMENT...
The expected storm motion is from the west at 25 to 35 MPH.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Puma